Utah doctors have diagnosed what’s considered a rare case of a blood-clotting condition in a Utah man. They’ve officially determined the condition as a side effect of the Johnson and Johnson COVID-19 vaccine. There are a handful of other suspected cases, but this is the first confirmed.
The man was diagnosed as having vaccine-induced Thrombotic Thrombocytopenia, also known as VITT.
University of Utah Hospital doctors say the man was under the age of 50. He’s now recovering at home while his condition improves.
“He continues to do well and feel well,” Abou-Ismail said at a Wednesday news conference about the case.
Potential J&J COVID-19 vaccine induced blood clots halted distribution of the vaccine last month. Distribution has since resumed as of April 23. The man’s symptoms, which included leg and chest pains, began 10 days following the vaccine. He initially checked in to a local emergency room where doctors determined he had low blood platelet count and deep vein thrombosis. He was given blood thinners and sent home. However, after returning home, chest pains became his staple symptom so he went back to the ER where they diagnosed him with vaccine-induced VITT. The man’s health improved within two days alongside treatments.
Medical experts remain adamant that blood clots are a rare side-effect of the J&J COVID-19 vaccine. And in those rare cases, when recognized early, prognosis is typically good.
Author: Jim SatneyPrepForThat’s Editor and lead writer for political, survival, and weather categories.
Please visit the CDC website for the most up-to-date COVID-19 information.
*As an Amazon Associate I earn from qualifying purchases